The introduction of a new drug is followed frequently by reports of sensitivity. Such was the case with the sulfonamide drugs and, more recently, with penicillin. Streptomycin, the most recent of the antibiotic drugs to come into widespread use, has already been the subject of reports on cutaneous eruptions which, in some patients, have followed its injection.1 The cutaneous eruptions following the administration of streptomycin are apparently much like those seen after treatment with penicillin and are urticarial or generalized macular, maculopapular or morbilliform. Contact dermatitis from penicillin has also been reported.2 It is therefore not unexpected that sooner or later a case of contact dermatitis from streptomycin should be encountered. The case described here is apparently the first of this type to be reported.
REPORT OF A CASE
Mrs. A. J., aged 42, a graduate nurse, was employed in a hospital for tuberculous patients. A severe eruption
LEVIN SJ, MOSS SS. CONTACT DERMATITIS FROM STREPTOMYCIN. Arch Derm Syphilol. 1949;59(6):663–664. doi:10.1001/archderm.1949.01520310070010
Dermatology in JAMA: Read the Latest
Customize your JAMA Network experience by selecting one or more topics from the list below.